MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure a cook® single-use holmium laser fiber broke about 15 cm from the insertion point.No energy had been fired through the fiber.Prior to the fiber breaking, the aiming beam was visible and the fiber was detected by the laser.It is unknown how the procedure was completed at this time.No adverse effects to the patient had been reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, d10, h6 - component code.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 16nov2021: another fiber was used to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary as reported, during an unknown procedure a cook® single-use holmium laser fiber broke about 15 cm from the insertion point.No energy had been fired through the fiber.Prior to the fiber breaking, the aiming beam was visible and the fiber was detected by the laser.Another fiber was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence investigation ¿ evaluation.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.Cook conducted due diligence to retrieve the complaint product.As of (b)(6) 2022, the product was not returned.If the device is returned at a later time, the complaint file will be updated accordingly.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings : all personnel present in the laser hazard zone must wear all suggested protective devices.Wear laser safety eyewear per the laser manufacturer's specifications.Do not attempt to reprocess.Baskets, wire guides and other ureteroscopic accessories may be damaged by direct contact with the laser treatment beam.Do not bend fiber at sharp angles.If visible light (aiming beam) can be seen leaking from the fiber, fiber failure may result when therapeutic energy is applied as the fiber is deflected beyond the optical limits of total internal reflection.Should not be clamped with forceps or other securing instruments as it could result in fiber damage or breakage.Precautions : a number of different factors affect the life of any particular fiber, including: extended lasing at high power, continuous lasing with the fiber tip in contact with tissue, lasing with a contaminated or damaged proximal end, improper handling, poor beam alignment or focus, never subject fiberoptics to sharp bends in handling, use, or storage.Always keep connector-end dry and free from contaminants.Discard any fiberoptic assembly that is cracked or broken, or does not meet minimum transmission standards.Ferrule dust cap should stay attached when the fiber not connected to the laser system.Do not use this laser fiber in the presence of flammable anesthetics or combustible materials.Do not exceed recommended power limits.The evidence suggest the product was built to specification.Without an examination of the device, a definitive cause of the damage could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12769807
Report Number1820334-2021-02450
Device Sequence Number11800032
Product Code GEX
UDI-Device Identifier00827002235533
UDI-Public(01)00827002235533(17)231215(10)13631500
Combination Product (Y/N)N
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Model NumberG23553
Device Catalogue NumberHLF-S273-H30
Device Lot Number13631500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer11/16/2021
01/17/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/19/2021
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RHAPSODY H30; RHAPSODY H30
Patient SexUnknown